MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION OPTIFLEX; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063903010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient identifier: (b)(6).(b)(4).Visual examination revealed the basket was returned in an open position.Functional inspection found the thumbwheel was able to move freely in both directions; however, the sheath did not move over the wire and the basket was not able to be opened or closed.The device was disassembled and found the sheath and pull wire were broken near the handle cannula.The broken portion has evidence of torsion and bending.Based on all available information, the failures of the sheath and pull wire being broken could have been generated due to the handling and manipulation of the device during preparation.The broken section has evidence of torsion and bending which indicates that attempts were made to rotate the basket by using the knob on the handle with the basket being held stationary.Continued attempts to actuate the handle or force applied to the handle/sheath could result in the issue of sheath torn and impacting the performance of the basket generating the reported complaint issue of basket failure to open.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used during a ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during preparation, the optiflex basket was tested.The basket was found to have opened and closed at first but it failed to open on the second time.The procedure was completed with another optiflex basket.There were no patient complications reported as a result of this event.The patient's condition after the procedure was reported to be stable.Investigation results revealed that the pull wire is broken; therefore, this is now an mdr reportable event.Please see for full investigation details.

Brand Name
OPTIFLEX
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10138275
Report Number3005099803-2020-02199
Device Sequence Number11212560
Product Code FFL
UDI-Device Identifier08714729772859
UDI-Public08714729772859
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2020
Device Model NumberM0063903010
Device Catalogue Number390-301
Device Lot Number0021963342
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2020
Initial Report FDA Received Date06/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight60